Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

What causes delayed periods after takeing unwanted 72?

DOCTOR OF THE MONTH - Mar 2016
Mar 2016
User rating for this question
Very Good
Answered by

OBGYN
Practicing since : 2011
Answered : 4047 Questions
Question
I have taken unwanted 72, after having sex within 48 hrs but last 6 days passed and still I have not been into periods....is something went wrong ?
Posted Sun, 9 Mar 2014 in Birth Control
 
 
Answered by Dr. S Patra 58 minutes later
Brief Answer: DETAILS ARE GIVEN BELOW. Detailed Answer: Hello, Thanks for writing to us. Taking UNWANTED 72 (emergency pill) within 48 hrs of unprotected sex gives more than 85% protection against unwanted pregnancy. Most women get their withdrawal bleeding within 7 to 10 days after taking the pill. However, it DOESN'T ALTER the effectiveness of the pill. Here, you can wait few more days to get the bleeding. If you don't get it within this time, you will wait for next coming period and you must undergo one home pregnancy test if your period is delayed more than 1 week. Hope, it helps for your information. Kindly, close the discussion if you don't have any other query. Wish your good health and practice safe sex in future. Regards, Dr Soumen For future query, you can directly approach me through WWW.WWWW.WW
Above answer was peer-reviewed by
 
Follow-up: What causes delayed periods after takeing unwanted 72? 31 hours later
I am still a bit afraid as we are not in a state to have a baby now... Is there any method to stop the pregnancy except abortion and without getting known by anyone ?
 
 
Answered by Dr. S Patra 1 hour later
Brief Answer: DETAILS ARE GIVEN BELOW. Detailed Answer: Hello, Thanks for follow up query. Without confirmation of your pregnancy, next management can't be decided. Following intake of Unwanted 72, period may be delayed for 1 to 2 weeks due to hormonal imbalance and mental stress. Medical abortion can be done in early weeks of pregnancy. However, there is NO other alternative method to stop pregnancy at this stage. Give some additional information to assist you better and give proper guideline. 1) What is your last menstrual period date? Is it regular or irregular? 2) On which date of your cycle you involved in sexual intercourse? Waiting for your response. Regards, Dr Soumen
Above answer was peer-reviewed by
 
Follow-up: What causes delayed periods after takeing unwanted 72? 12 hours later
Dear Dr., 1)Last menstrual period date was 29th Jan-14 and it is regular. 2)we had sexual intercourse on 8th Feb-14. Please do suggest now. Is there something wrong even now ?
 
 
Answered by Dr. S Patra 1 hour later
Brief Answer: CHANCE OF PREGNANCY IS QUITE LOW. Detailed Answer: Hello, Thanks for additional information. According to your last period date, you did SAFE sex and took Unwanted 72 within 48 hrs. Here, chance of pregnancy is quite LOW. It is better to wait for next coming period if you don't get withdrawal bleeding at now. If your next period is missed or delayed more than 1 week, you must confirm pregnancy by one home pregnancy test. Early test is less significant. Hope, it helps for you. Kindly, close the discussion. All the best and good luck. Regards, Dr Soumen
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor